Advanced Search
Article Contents
Article Contents

A global bifurcation theorem for a positone multiparameter problem and its application

  • * Corresponding author: Shao-Yuan Huang

    * Corresponding author: Shao-Yuan Huang 
Abstract Full Text(HTML) Figure(6) Related Papers Cited by
  • We study the global bifurcation and exact multiplicity of positive solutions for the positone multiparameter problem

    $\left\{ \begin{align} &{{u}^{\prime \prime }}(x)+\lambda {{f}_{\varepsilon }}(u)=0\text{,}\ \ -1<x<1\text{,} \\ &u(-1)=u(1)=0\text{,} \\ \end{align} \right.$

    where λ > 0 is a bifurcation parameter and $\varepsilon >0$ is an evolution parameter. Under some suitable hypotheses on $f_{\varepsilon }(u)$, we prove that there exists $\tilde{\varepsilon}>0$ such that, on the $(λ ,||u||_{∞ })$-plane, the bifurcation curve is S-shaped for $0<\varepsilon <\tilde{\varepsilon}$ and is monotone increasing for $\varepsilon ≥ \tilde{\varepsilon}$. We give an application for this problem with a class of polynomial nonlinearities $f_{\varepsilon}(u)=-\varepsilon u^{p}+bu^{2}+cu+d\ $ of degree p≥ 3 and coefficients $\varepsilon ,b,d>0,$ c ≥ 0. Our results generalize those in Hung and Wang (Trans. Amer. Math. Soc. 365 (2013) 1933-1956.)

    Mathematics Subject Classification: Primary: 34B18; Secondary: 74G35.


    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  Global bifurcation of bifurcation curves $S_{\varepsilon }$ of (1) with varying $\varepsilon >0$

    Figure 2.  The bifurcation surface $\Gamma $ with the fold curve $C_{\Gamma }$, and the projection of $C_{\Gamma }$ onto the $(\varepsilon ,\lambda )$-parameter plane. $B_{\Gamma }=B_{1}\cup B_{2}\cup \left\{ (\tilde{\varepsilon},\tilde{\lambda})\right\} $ is the bifurcation set

    Figure 3.  The projection of the bifurcation surface $C_{\Gamma }$ onto the $( \varepsilon ,\lambda )$-parameter plane. $B_{\Gamma }=B_{1}\cup B_{2}\cup \left\{ (\tilde{\varepsilon},\tilde{ \lambda})\right\} $ is the bifurcation set.

    Figure 4.  The evolution of time maps $T_{\varepsilon }(\alpha )$ for $\alpha \in (0,\beta _{\varepsilon })$ with varying $\varepsilon >0.$

    Figure 5.  The graph of $\phi _{\varepsilon }(u)$.

    Figure 6.  Three possible graphs of $\theta _{\varepsilon }(u)$. (ⅰ) $\theta _{\varepsilon }(\gamma _{ \varepsilon })\leq 0$. (ⅱ) $\theta _{\varepsilon }(\gamma _{\varepsilon })>0>\theta _{\varepsilon }(p_{2}(\varepsilon ))$. (ⅲ) $\theta _{\varepsilon }(\gamma _{\varepsilon })>\theta _{\varepsilon }(p_{2}(\varepsilon ))\geq 0$.

  •   K. J. Brown , M. M. A. Ibrahim  and  R. Shivaji , S-shaped bifurcation curves, Nonlinear Anal., 5 (1981) , 475-486.  doi: 10.1016/0362-546X(81)90096-1.
      S.-Y. Huang  and  S.-H. Wang , Proof of a conjecture for the one-dimensional perturbed Gelfand problem from combustion theory, Arch. Rational Mech. Anal., 222 (2016) , 769-825.  doi: 10.1007/s00205-016-1011-1.
      K. -C. Hung, S. -Y. Huang and S. -H. Wang, Proof of Inequality (11). Available form http://mx.nthu.edu.tw/sy-huang/CubicNonlinearity.
      K.-C. Hung  and  S.-H. Wang , A theorem on S-shaped bifurcation curve for a positone problem with convex-concave nonlinearity and its applications to the perturbed Gelfand problem, J. Differential Equations, 251 (2011) , 223-237.  doi: 10.1016/j.jde.2011.03.017.
      K.-C. Hung  and  S.-H. Wang , Global bifurcation and exact multiplicity of positive solutions for a positone problem with cubic nonlinearity and their applications, Trans. Amer. Math. Soc., 365 (2013) , 1933-1956.  doi: 10.1090/S0002-9947-2012-05670-4.
      P. Korman  and  Y. Li , On the exactness of an S-shaped bifurcation curve, Proc. Amer. Math. Soc., 127 (1999) , 1011-1020.  doi: 10.1090/S0002-9939-99-04928-X.
      P. Korman , Y. Li  and  T. Ouyang , Computing the location and the direction of bifurcation, Math. Res. Lett., 12 (2005) , 933-944.  doi: 10.4310/MRL.2005.v12.n6.a13.
      T. Laetsch , The number of solutions of a nonlinear two point boundary value problem, Indiana Univ. Math. J., 20 (1970) , 1-13.  doi: 10.1512/iumj.1971.20.20001.
      C. Lu , Global bifurcation of steady-state solutions on a biochemical system, SIAM J. Math. Anal., 21 (1990) , 76-84.  doi: 10.1137/0521005.
      J. Shi , Persistence and bifurcation of degenerate solutions, J. Funct. Anal., 169 (1999) , 494-531.  doi: 10.1006/jfan.1999.3483.
      J. Shi, Multi-parameter bifurcation and applications, in: H. Brezis, K. C. Chang, S. J. Li, P. Rabinowitz (Eds.), ICM 2002 Satellite Conference on Nonlinear Functional Analysis: Topological Methods, Variational Methods and Their Applications, World Scientific, Singapore, 2003,211-222. doi: 10.1142/9789812704283_0023.
      C.-C. Tzeng , K.-C. Hung  and  S.-H. Wang , Global bifurcation and exact multiplicity of positive solutions for a positone problem with cubic nonlinearity, J. Differential Equations, 252 (2012) , 6250-6274.  doi: 10.1016/j.jde.2012.02.020.
      S.-H. Wang , On S-shaped bifurcation curves, Nonlinear Anal., 22 (1994) , 1475-1485.  doi: 10.1016/0362-546X(94)90183-X.
  • 加载中



Article Metrics

HTML views(595) PDF downloads(216) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint